Maryland, 2011Flash Flood and Flooding in Maryland, September 8 to 9, 2011
September 8 to 9, 2011 · NWS LWX · 6 events in 5 counties and zones
Ground across Maryland was saturated from record-setting rainfall on the 7th and 8th. Rich tropical moisture continued to funnel northward into the mid-Atlantic and daytime heating aided in steep enouhg lapse rates to produced additional showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ground across Maryland was saturated from record-setting rainfall on the 7th and 8th. Rich tropical moisture continued to funnel northward into the mid-Atlantic and daytime heating aided in steep enouhg lapse rates to produced additional showers and thunderstorms. Where rain wasn't particularly heavy, ongoing aeral flooding continues, though in areas of heavy rain, additional flash flooding resulted. Storm total precipitation in Anne Arundel County was as high as 12.10 inches, as measured by a trained spotter.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 8, 8:45 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 8, 8:45 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
945 PM EDT THU SEP 8 2011
.SYNOPSIS...
LOW PRESSURE WILL REMAIN OVER THE OHIO VALLEY THROUGH THE END OF
THE WEEK. THE INTERACTION OF TROPICAL MOISTURE AND LOW PRESSURE
WILL RESULT IN PERIODS OF HEAVY SHOWERS. IMPROVING CONDITIONS ARE
EXPECTED OVER THE WEEKEND AS LOW PRESSURE WEAKENS.
&&
.NEAR TERM /THROUGH FRIDAY/...
THIS IS ONE FOR THE RECORD BOOKS IN MANY WAYS...AMTS OF PCPN AND
SOCIETAL IMPACTS BEING TOPS. WE HV MULTIPLE FFW'S IN EFFECT IN THE
GREATER DC AREA GOING OUT AS LONG AS 145 AM. THE RDR REFLECTIVITY
SEEMS TO BE ON THE DECLINE..BUT NONETHELESS IR STLT SHOWS COOLING
CLD TOPS OVR SPOTSYLVANIA WHICH MAKES ME THINK HVY RAFL/FLASH FLOODING
IS STILL A THREAT THERE.
ATMOSPHERE REMAINS JUICY ON FRIDAY AND UPPER LOW REMAINS TO THE
WEST...SO EXPECT MORE SHOWERS ON FRIDAY. ACTIVITY MAY NOT BE QUITE
AS WIDESPREAD NOR HEAVY AS TODAY...BUT IT WON/T TAKE MUCH MORE
RAINFALL IN SOME AREAS TO REINSTIGATE FLASH FLOODING.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
LITTLE CHANGE TO GRIDS FOR THE LATE FRI-LATE SAT PERIOD. WHAT WE ARE
EXPERIENCING IS A SLOW END TO THIS WEEK-LONG RAIN EVENT EARLY SAT.
BY THEN...A TRANSITION WILL BE TAKING PLACE IN THE UPPER PATTERN AND
KATIA WILL BE SPEEDING OFF THE NOVA SCOTIA COAST. THE UPPER LOW THAT
USED TO T.S. LEE WILL STILL BE STUCK ROTATING ABOUT THE UPPER
MIDWEST...BUT ITS ALTC COAST MOISTURE FEED WILL BE CUT OFF AND THE
UPPER FLOW WILL BECOME MORE ZONAL ACROSS THE MID ATLC. THE MAIN
EAST-WEST PRECIP BAND WILL BE STATIONED ACROSS THE I-90 CORRIDOR
FROM NEAR CHICAGO TO NYC AND SRN NEW ENGLAND. A FEW RESIDUAL SHOWERS
MAY DOT THE NRN PORTIONS OF THE CWA OVERNIGHT AND EARLY SAT...BUT
MOST OF THE ACTIVITY WILL HAVE DIED OFF BY THEN. WITH THE UPPER LOW
STILL CUT OFF OVER THE MID MS VLY/OHIO VLY INTO THE WEEKEND...SKIES
WILL REMAIN MOSTLY CLOUDY AND A QUICK ISOLATED SHOWER NOT OUT OF THE
QUESTION ON SAT/SAT NIGHT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE UPPER LEVEL LOW THAT IS CURRENTLY LOCATED OVER THE OHIO VALLEY
WILL BEGIN WEAKENING AT THE END OF THE WEEKEND EVENTUALLY BECOMING A
SHORTWAVE TROUGH. THE WEAKENING SHORT WAVE WILL MOVE ACROSS THE
REGION AS IT DRIFTS OFFSHORE SUNDAY AND MONDAY CREATING THE CHANCE
FOR SHOWERS AND THUNDERSTORMS SUNDAY. AT THE END OF THE
WEEKEND...CANADIAN SURFACE HIGH PRESSURE WILL BUILD SOUTHWARD INTO
THE MID ATLANTIC. THIS WILL HELP TO LOWER PRECIP CHANCES FOR THE
BEGINNING OF THE WORK WEEK.
ADDITIONALLY...FLOW THROUGHOUT THE ATMOSPHERE IS STILL EXPECTED TO
BECOME MORE ZONAL THROUGH TUESDAY AS THE TROUGH DRIFTS OFFSHORE.
THIS WILL FURTHER ASSIST IN DRYING OUT THE ATMOSPHERE AND DECREASE
PRECIP CHANCES ACROSS THE CWA FOR THE BEGINNING OF THE WORK WEEK. A
LOW PRESSURE SYSTEM IS PROGGED TO MOVE NORTH OF THE REGION ACROSS
NEW ENGLAND MID-WEEK. THIS WILL CREATE A CHANCE FOR SHOWERS AND
THUNDERSTORMS WEDNESDAY AND THURSDAY DUE TO THE CLOSE PASSAGE OF A
COLD FRONT.
TEMPERATURES WILL REMAIN SEASONABLE THROUGH THE LONG TERM.
DECREASING CLOUD COVER OVER THE WEEKEND WILL ALLOW DAYTIME HIGHS TO
ONCE AGAIN CLIMB INTO THE MID 80S WITH LOWS IN THE LOW TO MID 60S.
AS THE OVERALL SYNOPTIC PATTERN BEGINS TO TRANSITION...DRIER
CONTINENTAL AIR WILL PUSH INTO THE CWA HELPING TO LOWER RH VALUES.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
IFR/LIFR CONDITIONS ARE EXPECTED TO LAST INTO FRIDAY MORNING...WHETHER
IN OR OUT OF SHOWERS.
RAIN CHANCES WILL LARGELY COME TO AN END FRI NIGHT/EARLY SAT. SKIES
WILL REMAIN AT LEAST MOSTLY CLOUDY ON SAT...THOUGH WINDS WILL BE
LIGHT AND CONDITIONS MUCH DRIER THAN IN PAST DAYS.
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER THE WEEKEND COULD
OCCASIONALLY LOWER VISIBILITIES AT AREA TERMINALS. CEILINGS WILL
BEGIN TO RISE AS DRIER AIR BECOMES ENTRAINED ACROSS THE CWA.
&&
.MARINE...
EASTERLY FLOW WILL INCREASE A LITTLE THROUGH THIS EVENING...UP TO
15 KT. ANY SHOWERS/ISOLATED THUNDERSTORMS WILL PRODUCE LOCAL VSBY
RESTRICTIONS. WINDS ARE EXPECT TO SHIFT MORE TOWARD THE SOUTH BY
FRIDAY AFTERNOON.
LIGHT ELY FLOW OVER THE WATERS TO START OFF THE WEEKEND...W/ A WEAK
SFC LOW MOVING OFF THE COAST AND HURR KATIA TAKING OFF TOWARD THE
NRN ATLC.
DECREASING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE
WEEKEND. PRIMARILY LIGHT WINDS INCREASING TO ABOUT 10KT IN THE
AFTERNOONS SHOULD LIMIT SEAS TO 2 FT OR LESS.
&&
.HYDROLOGY...
XTREME RAINFALL FROM THE PAST 24 HOURS /AND REALLY PAST FIVE
DAYS/ HAS DONE PLENTY OF DAMAGE ALREADY. NUMEROUS ROADS ARE CLOSED
WITH STREAMS AND RIVERS OUT OF THEIR BANKS. SOME RIVERS CONTINUE
TO RISE FROM RUNOFF AND UPSTREAM FLOW. FLOOD WARNINGS REMAIN IN
EFFECT FOR THIS.
PTMC TOPPED JUST OVR FLD STAGE...7.1 FT...AT WISC AVE THIS EVE. THERE
IS A CREST OF WATER MOVING DOWN THE POTOMAC...WITH SOME LOCAL
INFLOW COMING FROM THE MONOCACY...SENECA CREEK...AND ROCK CREEK.
THIS IS NOT EXPECTED TO CAUSE FLOODING...THOUGH THERE MAY BE SOME
MINOR INDUNDATION OF LOW WATER SPOTS AT EDWARDS FERRY...AND WHITES
FERRY HAS BEEN REPORTED CLOSED...WHICH OCCURS WELL BELOW FLOOD
STAGE.
THE SMALL FRESHWATER PUSH IS ALSO UNLIKELY TO CREATE SIGNIFICANT
ISSUES ON THE UPPER TIDAL POTOMAC...BUT THERE ARE TIDAL-RELATED
CONCERNS. FOR MORE ON THAT SEE THE COASTAL FLOOD SECTION.
&&
.TIDES/COASTAL FLOODING...
ANOMALIES RUNNING 1 TO 2 FEET. COASTAL FLOOD ADVISORY REMAINS UP
FOR THE AFTERNOON/EVENING HIGH TIDE CYCLE AND HAVE ALSO EXTENDED
THE ADVISORY TO LAST INTO THE OVERNIGHT/FRIDAY MORNING HIGH TIDE
CYCLE. WILL REALLY HAVE TO WATCH THE UPPER TIDAL POTOMAC AROUND
ALEXANDRIA...WASHINGTON CHANNEL AND WASHINGTON HARBOUR AS THIS IS
A HIGH LEVEL ADVISORY AND NOT TOO FAR FROM MODERATE THRESHOLDS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT FRIDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR MDZ003>007-009>011-
013-014-016>018.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT FRIDAY FOR MDZ007-011-
013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR VAZ031-042-052>055-
057-501-502.
COASTAL FLOOD ADVISORY UNTIL 10 AM EDT FRIDAY FOR VAZ052>055-
057.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR WVZ051>053.
MARINE...NONE.
&&
UPDATE...WOODY!
PRVS...BPP/GMS/CJLHazardous weather outlook, Sep 8, 7:15 PM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
815 PM EDT THU SEP 8 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091215-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
815 PM EDT THU SEP 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT ACROSS THE OUTLOOK AREA UNTIL 2
AM FRIDAY. PLEASE REFER TO THE LATEST FLOOD WATCH MESSAGE FOR DETAILS.
A COASTAL FLOOD ADVISORY IS IN EFFECT ALONG THE WESTERN SHORE OF
THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.
SEVERAL FLASH FLOOD WARNINGS ARE CURRENTLY IN EFFECT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COASTAL FLOOD ADVISORY CONTINUES ACROSS THE WESTERN SHORE OF THE
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER FRIDAY MORNING. MINOR TIDAL
FLOODING COULD PERSIST DURING THE SUBSEQUENT HIGH TIDE CYCLE FRIDAY
AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF
FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER
SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091215-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
815 PM EDT THU SEP 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2 AM FOR THE WASHINGTON DC
AND BALTIMORE SUBURBS WEST TO MARTINSBURG AND HAGERSTOWN. PLEASE
REFER TO THE LATEST FLOOD WATCH MESSAGE FOR DETAILS.
A FLOOD WARNING IS IN EFFECT FOR SENECA CREEK AT DAWSONVILLE
MARYLAND.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FLOOD WARNING IS IN EFFECT FOR SENECA CREEK AT DAWSONVILLE
MARYLAND UNTIL FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF
FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER
SERVICE.
In the hours before
Special weather statement, Sep 8, 6:30 PM EST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
730 PM EDT THU SEP 8 2011
MDZ016-017-090015-
CHARLES MD-ST. MARYS MD-
730 PM EDT THU SEP 8 2011
...STRONG THUNDERSTORM TO AFFECT CHARLES AND ST. MARYS COUNTIES...
AT 730 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TOMPKINSVILLE...MOVING NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE TOMPKINSVILLE...MOUNT VICTORIA...NEWBURG
AND DENTSVILLE.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3826 7684 3829 7693 3833 7697 3851 7697
3850 7679
TIME...MOT...LOC 2330Z 182DEG 8KT 3831 7692
LEELocal storm report, Sep 8, 7:21 PM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
821 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FLASH FLOOD 3 WNW FAIRFAX 38.86N 77.35W
09/08/2011 FAIRFAX VA NEWSPAPER
I-66 WESTBOUND CLOSED DUE TO FLOODING AT EXIT 57
&&
EVENT NUMBER LWX1101875
WOODY!Local storm report, Sep 8, 7:38 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
838 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM FLASH FLOOD MANASSAS 38.75N 77.49W
09/08/2011 CITY OF MANASSAS VA NEWSPAPER
VIRGINIA RAIL EXPRESS TRAINS BEING RECALLED DUE TO
FLOODED TRACKS
&&
EVENT NUMBER LWX1101876
WOODY!Local storm report, Sep 8, 7:58 PM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
858 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM FLASH FLOOD 1 ESE NEWINGTON 38.73N 77.19W
09/08/2011 FAIRFAX VA NEWSPAPER
NUMEROUNS WATER RESCUES ON CINDER BED RD
&&
EVENT NUMBER LWX1101877
WOODY!Local storm report, Sep 8, 8:18 PM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
918 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD NANJEMOY 38.45N 77.22W
09/08/2011 CHARLES MD EMERGENCY MNGR
MANY ROADS CLOSED THOUGHOUT THE COUNTY. SINK HOLES AS
WELL.
&&
EVENT NUMBER LWX1101878
WOODY!Local storm report, Sep 8, 10:02 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1102 PM EDT THU SEP 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 4 SW FREDERICKSBURG 38.26N 77.55W
09/08/2011 SPOTSYLVANIA VA 911 CALL CENTER
NUMEROUS ROADS CLOSED ACROSS THE EASTERN PART OF THE
COUNTY.
&&
EVENT NUMBER LWX1101879
JRKFlood, Anne Arundel
- When
- September 8, 11:35 PM EST to September 9, 4:30 AM EST
- Where
- Anne Arundel County, Annapolis to 1.47 mi ENE of Davidsonville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.970, -76.500
Numerous roadways were closed across Anne Arundel County due to flooding. Baltimore-Washington International Airport received a storm total of 8.11 inches.
Flood, St. Mary'S
- When
- September 9, 1:00 AM EST to 6:00 AM EST
- Where
- St. Mary'S County, 1.76 mi SW of Chaptico to 1.08 mi S of Chaptico
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.350, -76.800
Route 238 was closed due to flooding between Manor Road and Route 234.
Flood, Calvert
- When
- September 9, 1:00 AM EST to 6:00 AM EST
- Where
- Calvert County, 0.69 mi N of Lower Marlboro to 0.7 mi NNE of Lower Marlboro
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.660, -76.680
Chaneyville Road was closed due to flooding. A nearby spotter measured a storm total of 6.84 inches.
Flood, Calvert
- When
- September 9, 1:00 AM EST to 6:00 AM EST
- Where
- Calvert County, 1.28 mi WSW of Owings to 1.33 mi ESE of Dunkirk
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.710, -76.620
Mount Harmony Road was closed near Mount Harmony Elementary School due to flooding.
Flash Flood, Baltimore
- When
- September 9, 7:12 AM EST to 8:00 AM EST
- Where
- Baltimore County, 0.87 mi SW of Chase to 0.45 mi ENE of Baltimore Martin St
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.340, -76.390
Route 150 was flooded and closed at Earls Road. A nearby spotter had a storm total rainfall amount of 11.65 inches.
Flood, Prince George'S
- When
- September 9, 2:00 PM EST to 7:00 PM EST
- Where
- Prince George'S County, 1.68 mi NNE of Brown to 2.38 mi SE of Meadows
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.872, -76.786
Numerous roadways were still closed from earlier rainfall and streams were out of their banks. Andrews Air Force Base recorded a storm total rainfall of 9.06 inches.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New York, September 8, 2011$6.3 million · 7 events
- Flash Flood and Flooding in Massachusetts, September 8 to 9, 2011$195,000 · 6 events
- Excessive Heat in Florida, September 8, 20118 injured · 1 event
- Flash Flooding and Flood in Connecticut, September 8, 2011$118,000 · 3 events
- Flash Flood and Flooding in Rhode Island, September 8, 2011$30,000 · 3 events
- High Wind in Nevada, September 8, 2011$20,000 · 58 kt wind · 1 event
- Flash Flooding in Virginia, September 8 to 9, 20117 events
- Rip Current and High Surf in Florida, September 8, 20114 events
- Flooding in Connecticut, September 8, 20112 events
- Wildfire in Arkansas, September 8, 20111 event
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, September 8, 20111 event
- Damaging Wind in Nevada, September 8, 2011$8,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347108, 347109, 347110, 347111, 347112, 347113.